Alert archive / New Jersey / Coastal Flood Statements in 2010

Coastal Flood Statement 19, NWS Philadelphia/Mount Holly

October 5, 20106 counties in New Jersey; Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this coastal flood statement at Oct 5, 2010, 3:26 PM EDT for 6 counties in New Jersey; Sussex County, Delaware. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2010, 3:26 PM EDT (19:26 UTC)
Expired
Oct 5, 2010, 9:00 PM EDT
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 35 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WHUS41 KPHI 051926
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT TUE OCT 5 2010

DEZ003-004-NJZ012>014-020-022>027-060100-
/O.NEW.KPHI.CF.S.0019.101005T1926Z-101006T0100Z/
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
326 PM EDT TUE OCT 5 2010

...SPOTTY MINOR TIDAL FLOODING POSSIBLE THIS EVENING...

HIGH ASTRONOMICAL TIDES, DUE TO THE APPROACHING NEW MOON, AND
LINGERING POSITIVE ANOMALIES FROM WEAK LOW PRESSURE OFF THE NEW
JERSEY COASTLINE, WILL COMBINE TO GENERATE SPOTTY MINOR TIDAL
FLOODING ALONG THE ATLANTIC COASTLINE, ADJACENT BACK BAYS, RARITAN
BAY AND LOWER DELAWARE BAY.

HIGH TIDE OCCURS ALONG THE COAST AND RARITAN BAY BETWEEN 
600 PM AND 700 PM, AND ALONG ADJACENT BACK BAYS A COUPLE OF HOURS
LATER. HIGH TIDE OCCURS OVER LOWER DELAWARE BAY BETWEEN 700 PM AND
830 PM.

PLEASE DO NOT DRIVE THROUGH ANY ROADWAY FLOODING OR PARK A VEHICLE
IN AN AREA THAT IS PRONE TO TIDAL FLOODING.

$$

MPD/GORSE
1 follow-up statement
329 
WHUS41 KPHI 060041
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT TUE OCT 5 2010

DEZ003-004-NJZ012>014-020-022>027-060145-
/O.EXP.KPHI.CF.S.0019.000000T0000Z-101006T0100Z/
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
841 PM EDT TUE OCT 5 2010

...THE THREAT OF ANY TIDAL FLOODING HAS ENDED...

THE THREAT OF ANY MINOR TIDAL FLOODING TONIGHT HAS PASSED. 

$$

MPD

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Oct 5, 1:23 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Oct 5, 1:23 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
123 PM EDT TUE OCT 5 2010

.SYNOPSIS...
LOW PRESSURE, LOCATED OFF THE NEW JERSEY COAST THIS MORNING, WILL
DRIFT WESTWARD MOVING OVER PENNSYLVANIA TONIGHT BEFORE
DISSIPATING. MEANWHILE, ANOTHER AREA OF LOW PRESSURE IS FORECAST
TO DEVELOP WELL OFF THE MIDDLE ATLANTIC COAST LATE TONIGHT. THE
SYSTEM SHOULD PROGRESS NORTHWARD, PASSING NEAR CAPE COD ON
WEDNESDAY AFTERNOON AND REACHING THE GULF OF SAINT LAWRENCE ON
THURSDAY. HIGH PRESSURE SHOULD BUILD INTO OUR REGION FROM THE WEST
ON THURSDAY AND FRIDAY. A COLD FRONT FROM THE NORTHWEST IS
FORECAST TO ARRIVE ON FRIDAY NIGHT FOLLOWED BY ANOTHER AREA OF
HIGH PRESSURE FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LIGHT RAIN AND DRIZZLE WILL CONTINUE FOR A GOOD PORTION OF THE
AREA THROUGH THE AFTERNOON HOURS. A BAND OF LIGHT TO MODERATE
RAIN EXTENDS FROM ATLANTIC CITY, NORTHWESTWARD THROUGH PHILADELPHIA
AND INTO READING AND ALLENTOWN. THIS BAND WAS SLOWLY TRYING TO
DRIFT NORTHWARD, BUT IS HAVING DIFFICULTY DOING SO. THEREFORE WE
HAVE ADJUSTED POPS TO FIT BETTER WITH THE CURRENT CONDITIONS AND
EXPECTED TRENDS THIS AFTERNOON. TEMPERATURES ARE SLOW TO RISE AND
MAY NOT MAKE IT OUT OF THE 50S, BUT WE WILL WAIT A FEW MORE HOURS
BEFORE DROPPING AFTERNOON HIGHS TO SEE IF THEY BEGIN TO REBOUND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THE MID LEVEL LOW THAT HAS BEEN MEANDERING TO OUR WEST WILL
LIKELY BEGIN TO DRIFT EASTWARD DURING TONIGHT AND WEDNESDAY. IT IS
FORECAST TO PASS OVER EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY
LATE ON WEDNESDAY. WHILE THE MODELS CONTINUE TO VARY A BIT IN THE
DETAILS, THE OVERALL TREND SUGGESTS THAT THE MID LEVEL LOW WILL BE
MOVING AWAY TO OUR NORTHEAST BY LATE WEDNESDAY NIGHT.

WE WILL MAINTAIN THE MENTION OF SHOWERS, ESPECIALLY IN OUR
NORTHERN AND CENTRAL COUNTIES, FROM TONIGHT INTO WEDNESDAY NIGHT.
IT APPEARS AS THOUGH WE WILL GET INTO A DRY WESTERLY FLOW FOR
THURSDAY.

WITH A SLOWLY DECREASING PROBABILITY OF RAIN AND SOME BREAKS IN
THE CLOUDS FOR WEDNESDAY, TEMPERATURES SHOULD RISE INTO THE LOWER
AND MIDDLE 60S. WITH A FAIR AMOUNT OF SUNSHINE, AFTERNOON
TEMPERATURES ARE ANTICIPATED TO RISE MAINLY INTO THE UPPER 60S AND
LOWER 70S ON THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A LONG WAVE TROUGH IS FORECAST TO BECOME ESTABLISHED OVER EASTERN
CANADA, KEEPING OUR REGION UNDER A DRY NORTHWEST FLOW FOR THE
WEEKEND. IT APPEARS AS THOUGH TEMPERATURES WILL BE SLIGHTLY ABOVE
NORMAL FOR THE PERIOD FROM FRIDAY INTO MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A PESKY AREA OF LOW PRESSURE OFF THE NORTHEAST NEW JERSEY COAST IS
FORECAST TO DRIFT NORTH/NORTHWESTWARD THROUGH TONIGHT AND WEAKEN.
MEANWHILE, A LARGE UPPER-LEVEL LOW PRESSURE SYSTEM IS TO OUR
SOUTHWEST. THE COMBINATION OF THESE TWO CONTINUES TO PRODUCE A
WEALTH OF LOWER CLOUDS AND AREAS OF RAIN AND DRIZZLE. A PERSISTENT
BAND OF RAIN, SOME MODERATE TO HEAVY, SET UP FROM THE KRDG/KABE
AREAS DOWN THROUGH THE KPHL METRO AND OVER TOWARDS KACY. THE
CEILINGS FROM NEAR THE SOUTHERN EDGE OF THIS BAND OF RAIN ON
SOUTHWARD HAVE TRENDED UP SOME DURING THE COURSE OF THE DAY, HOWEVER
THERE ARE STILL PLENTY OF SUB-VFR CEILINGS AROUND. THE FORECAST
CHALLENGE IS HOW QUICK THE LOW LEVELS DRY A BIT AS THE SURFACE LOW
WEAKENS AND THE NORTHWEST FLOW CONTINUES. THE GUIDANCE IS OPTIMISTIC
BUT OUR CONFIDENCE IS LOW DUE TO UNCERTAINTY IN THE OVERALL
CLOUD HEIGHTS AND TIMING OF ANY IMPROVEMENTS. WE FAVORED AT LEAST A
TWO DECK FORECAST TO INDICATE THE VARYING DEGREE IN CEILINGS. FOR
THE KPHL METRO AREA OVER TO KACY, WE INDICATED SOME IMPROVEMENT TO
VFR FOR AWHILE BUT THEN STARTED TO LOWER AGAIN. THE FORECAST
SOUNDINGS DO SHOW SOME DRYING OCCURRING ABOVE THE SURFACE, HOWEVER
THERE IS STILL PLENTY OF MOISTURE BELOW TO HOLD IN CLOUDS. AS A
RESULT, WE KEPT IT RATHER CLOUDY THROUGH THE NIGHT AND INTO WEDNESDAY
MORNING. WE UTILIZED A TEMPO GROUP AT MOST TERMINALS INTO THE
EVENING TO INDICATE LOWER VISIBILITIES AND VARYING CEILINGS WITH
RAIN/DRIZZLE. SOME DRIZZLE MAY LINGER LONGER ESPECIALLY AT KABE AND
KRDG, BUT CONFIDENCE IS LOWER ELSEWHERE. WE WILL MONITOR AND ISSUE
UPDATES TO REFLECT ANY EXPECTED CHANGES.

THE WINDS ARE GENERALLY 10 KNOTS OR LESS FROM THE NORTHWEST AND
THESE WILL DIMINISH AS WE GO THROUGH THE EVENING HOURS. THIS ALONG
WITH THE MOISTURE MAY LEAD TO SOME FOG DEVELOPMENT OVERNIGHT AND
WEDNESDAY MORNING BEFORE IMPROVEMENT TAKES PLACE. FOR WEDNESDAY, A
LIGHT WIND WILL INCREASE TO NEAR 10 KNOTS FROM THE WEST AND
SOUTHWEST. ANY LOWER CEILINGS/FOG SHOULD LIFT AS ENOUGH MIXING LOOKS
TO OCCUR ALLOWING CEILINGS TO GO VFR EVERYWHERE. WHILE SOME SHOWERS
CANNOT BE RULED OUT DURING WEDNESDAY AS AN UPPER-LEVEL PIECE OF
ENERGY MOVES THROUGH, COVERAGE DOES NOT APPEAR TO BE ALL THAT MUCH
SO NO MENTION WAS INCLUDED AT THIS TIME.

OUTLOOK...
AN AREA OF HIGH PRESSURE BUILDS TOWARD THE AREA WEDNESDAY NIGHT AND
THURSDAY, ALTHOUGH A GUSTY NORTHWEST WIND MAY OCCUR DURING THE DAY
THURSDAY. AS HIGH PRESSURE MOVES CLOSER FRIDAY, A FRONTAL BOUNDARY
MAY SETTLE SOUTHWARD ACROSS OUR AREA LATER FRIDAY. ANOTHER AREA OF
HIGH PRESSURE FROM SOUTHEASTERN CANADA THEN BUILDS INTO THE REGION
SATURDAY AND SUNDAY. AT THIS TIME, NO SIGNIFICANT WEATHER IS
ANTICIPATED THURSDAY NIGHT THROUGH SUNDAY.

&&

.MARINE...
LOW PRESSURE OFF THE NJ COAST WILL CONTINUE TO DRIFT SLOWLY
NORTHWEST TODAY THROUGH WEDNESDAY. THE PRESSURE GRADIENT WILL
GRADUALLY RELAX AS WINDS BECOME W. THERE WILL STILL BE WIND GUSTS
TO AROUND 25 KT EARLY THIS MORNING, MAINLY ON THE OCEAN WATERS.
THE SMALL CRAFT ADVISORY ON DEL BAY WILL BE LOWERED WITH THE EARLY
MORNING ISSUANCE. THE ADVISORY WILL REMAIN UP ON OCEAN UNTIL 6 PM
THIS EVENING, WHEN SEAS ARE EXPECTED TO DROP BELOW ADVISORY
CRITERIA. THE LOW PRESSURE SYSTEM WILL BE SLOW TO MOVE OUT OF THE
AREA, BUT HIGH PRESSURE FROM THE CENTRAL PLAINS STATES IS EXPECTED
TO SLIDE EASTWARD THURSDAY INTO FRIDAY. A FRONTAL BOUNDARY MAY TRY
AND SETTLE SOUTHWARD INTO A PORTION OF OUR AREA DURING FRIDAY,
BEFORE HIGH PRESSURE EDGES CLOSER OVER THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO/ROBERTSON
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...GORSE
MARINE...RPW
Hazardous weather outlook, Oct 5, 9:00 AM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 AM EDT TUE OCT 5 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-061300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
900 AM EDT TUE OCT 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-061300-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
900 AM EDT TUE OCT 5 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-061300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
900 AM EDT TUE OCT 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 3:17 AM EDTCoastal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean6 hr

Nearby

Coastal Flood Statements in New Jersey, 2010Coastal Flood Statements in Delaware, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.